Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 306, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 5, 2005, 8:44 PM CST for Greene County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2005, 8:44 PM CST (02:44 UTC)
- Expired
- Nov 5, 2005, 9:30 PM CST
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Greene County, IL
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 3:50 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 060244 SVRLSX ILC061-060330- /O.NEW.KLSX.SV.W.0306.051106T0244Z-051106T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 844 PM CST SAT NOV 5 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWEST ILLINOIS * UNTIL 930 PM CST * AT 839 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE HALL...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... ROODHOUSE GREENFIELD ATHENSVILLE A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3950 9057 3920 9059 3926 9018 3953 9014 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 060302 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 901 PM CST SAT NOV 5 2005 ILC061-060330- /O.CON.KLSX.SV.W.0306.000000T0000Z-051106T0330Z/ GREENE IL- 901 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST FOR GREENE COUNTY... AT 859 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BERDAN...MOVING EAST AT 45 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WRIGHTS...KANE...ATHENSVILLE. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3950 9057 3920 9059 3926 9018 3953 9014 $$ GLASS
000 WWUS53 KLSX 060330 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 930 PM CST SAT NOV 5 2005 ILC061-060339- /O.EXP.KLSX.SV.W.0306.000000T0000Z-051106T0330Z/ GREENE IL- 930 PM CST SAT NOV 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM. LAT...LON 3950 9057 3920 9059 3926 9018 3953 9014 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:52 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Nov 5, 2:52 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 252 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY ON THE FROPA NEXT WEEK. CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY 1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY FORECAST FOR SUNDAY. AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES. THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE 12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Nov 5, 6:11 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CST SAT NOV 5 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 611 PM CST SAT NOV 5 2005 ...SEVERE THUNDERSTORM POTENTIAL CONTINUES THROUGH THE EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE FORMED OVER CENTRAL MISSOURI AND ARE MOVING NORTHEAST. THESE STORMS ARE PRODUCING ONE INCH OR LARGER HAIL AND WIND GUSTS IN EXCESS OF 70 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY EARLY THIS EVENING. THE STORMS ARE EXPECTED TO MERGE INTO A SQUALL LINE WHICH WILL MOVE RAPIDLY EAST THROUGH EASTERN MISSOURI AND SOUTHWEST ILLINOIS. DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL WILL CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREAT UNTIL THE STORMS EXIT THE AREA LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS EVENING...SO SPOTTERS GROUPS SHOULD PLAN ACCORDINGLY. CARNEY
In the hours before
Local storm report, Nov 5, 7:22 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL COLUMBIA 38.95N 92.33W
11/05/2005 1.75 INCH BOONE MO PUBLIC
&&
TRUETTLocal storm report, Nov 5, 7:40 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL COLUMBIA 38.95N 92.33W
11/05/2005 0.75 INCH BOONE MO LAW ENFORCEMENT
ON NORTHEAST SIDE OF COLUMBIA.
&&
TRUETTLocal storm report, Nov 5, 7:58 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD BLAND 38.30N 91.63W
11/05/2005 GASCONADE MO FIRE DEPT/RESCUE
&&
TRUETTLocal storm report, Nov 5, 8:03 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:07 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:35 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GASCONADE 38.67N 91.56W
11/05/2005 GASCONADE MO LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:18 PM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Nov 5, 8:01 PM CST | Severe Thunderstorm Warning | LSX | Pike | 44 min |
| Nov 5, 8:15 PM CST | Severe Thunderstorm Warning | LSX | Calhoun | 45 min |
| Nov 5, 8:16 PM CST | Severe Thunderstorm Warning | LSX | Adams | 14 min |
| Nov 5, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Jersey | 38 min |
| Nov 5, 9:13 PM CST | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 62 min |
| Nov 5, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 60 min |
| Nov 5, 10:04 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 56 min |
| Nov 5, 10:12 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| Nov 5, 10:15 PM CST | Severe Thunderstorm Warning | LSX | Madison | 39 min |
| Nov 5, 10:28 PM CST | Severe Thunderstorm Warning | LSX | Bond | 47 min |
| Nov 5, 10:52 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 53 min |
| Nov 5, 11:04 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
| Nov 5, 11:16 PM CST | Severe Thunderstorm Warning | LSX | Fayette, Marion | 32 min |
| Nov 5, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.